Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS New York, NY

May 10, 2014Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at May 10, 2014, 4:08 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2014, 4:08 PM EDT (20:08 UTC)
Expired
May 10, 2014, 4:45 PM EDT
In force
37 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 79 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:20 PM EDTTSTM WND DMGMiddletown, CTMULTIPLE TREES REPORTED DOWN ACROSS THE TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS51 KOKX 102008
SVROKX
CTC007-009-102045-
/O.NEW.KOKX.SV.W.0002.140510T2008Z-140510T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
408 PM EDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 445 PM EDT...

* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MERIDEN...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MIDDLETOWN BY 425 PM...
  PORTLAND AND CROMWELL BY 430 PM...
  EAST HAMPTON BY 445 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4153 7244 4146 7284 4156 7287 4155 7286
      4157 7285 4158 7283 4156 7282 4158 7280
      4158 7276 4160 7275 4161 7272 4163 7271
      4165 7251
TIME...MOT...LOC 2008Z 258DEG 17KT 4154 7275

$$

MPS
2 follow-up statements
614 
WWUS51 KOKX 102027
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
427 PM EDT SAT MAY 10 2014

CTC009-102037-
/O.CAN.KOKX.SV.W.0002.000000T0000Z-140510T2045Z/
NEW HAVEN CT-
427 PM EDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEW HAVEN COUNTY
IS CANCELLED...

LAT...LON 4159 7269 4165 7251 4153 7244 4149 7264
TIME...MOT...LOC 2027Z 265DEG 20KT 4155 7260

$$

CTC007-102045-
/O.CON.KOKX.SV.W.0002.000000T0000Z-140510T2045Z/
MIDDLESEX CT-
427 PM EDT SAT MAY 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR MIDDLESEX COUNTY...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PORTLAND...OR NEAR MIDDLETOWN...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAST HAMPTON BY 440 PM...

LAT...LON 4159 7269 4165 7251 4153 7244 4149 7264
TIME...MOT...LOC 2027Z 265DEG 20KT 4155 7260

$$

MPS
554 
WWUS51 KOKX 102039
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
439 PM EDT SAT MAY 10 2014

CTC007-102050-
/O.EXP.KOKX.SV.W.0002.000000T0000Z-140510T2045Z/
MIDDLESEX CT-
439 PM EDT SAT MAY 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX COUNTY WILL EXPIRE
AT 445 PM EDT...

LAT...LON 4159 7269 4165 7251 4153 7244 4149 7264
TIME...MOT...LOC 2040Z 265DEG 20KT 4156 7250

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:00 PM EDT, 8 minutes earlier.

Area forecast discussion, May 10, 4:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
400 PM EDT SAT MAY 10 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS LATE TONIGHT. HIGH PRESSURE THEN
BUILDS OVER THE AREA ON SUNDAY AND SUNDAY NIGHT. HIGH PRESSURE
DEPARTS ON MONDAY...AND THEN A SERIES OF FRONTAL BOUNDARIES AND
WEAK LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION THROUGH THE
MIDDLE OF THE WEEK. A STRONGER COLD FRONT IMPACTS THE REGION LATE
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTION CONTINUES ACROSS THE REGION THROUGH THE EVENING. THERE
IS SOME UNCERTAINTY WITH THIS IN TERMS OF THE DURATION OF
CONVECTION. THERE COULD BE SOME BREAKS IN ACTIVITY FROM TIME TO
TIME.

BEST CHANCES FOR THUNDERSTORMS WILL BE THROUGH EARLY THIS EVENING.
MUCH OF THIS ACTIVITY INTENSIFIED WITH THE INCREASING INSTABILITY
WITH THE DAYTIME HEATING. THIS WILL CONTINUE TO FURTHER FUEL
THUNDERSTORMS ACROSS EASTERN LOCATIONS ALTHOUGH SOME WEAKENING
WILL OCCUR GIVEN THE MARINE INFLUENCE.

FOR THE NEXT FEW ROUNDS OF CONVECTION BACK IN PA THROUGH CENTRAL
NY...THEY WILL BE ARRIVING INTO A COOLER BUT STILL MOIST AIRMASS
THIS EVENING. EXPECTING THE THUNDERSTORMS TO BE LESS COVERAGE
GOING TO MID TO LATE EVENING AS TEMPERATURES COOL AND FORCING JUST
REMAINS AHEAD OF THE SHORTWAVE AND COLD FRONT AT THE SURFACE.

ALSO...WITH RATHER LIGHT WESTERLY FLOW BEHIND THE FRONT...THINKING
LOW LEVELS WILL BE SLOWER TO DRY OUT LATE TONIGHT.
THEREFORE...HAVE PATCHY FOG DEVELOPING LATE. LOWS WERE A BLEND OF
NAM12 AND MET GUIDANCE...HIGHER SIDE OF GUIDANCE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
MID LEVEL RIDGING WITH HIGH PRESSURE BUILDING IN AT THE SURFACE
FROM THE SOUTH AND WEST WILL PROMOTE DRY WEATHER DURING THIS
PERIOD. WITH THE WESTERLY FLOW SUNDAY...EXPECTING A QUICK INCREASE
TO TEMPERATURES IN THE MORNING WITH HIGHS WELL ABOVE NORMAL ONCE
AGAIN. HIGHS WERE TAKEN FROM MAVS AND INCREASED TWO DEGREES. LOWS
SUNDAY NIGHT WERE TAKEN FROM ECS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRES DEPARTS ON MONDAY AS A DEEP UPPER TROUGH DIGS INTO THE
CENTRAL U.S. THIS TROUGH WILL EXTEND FROM CANADA INTO THE GULF OF
MEXICO...AND SFC LOW PRES WILL DEVELOP OVER THE WESTERN GREAT LAKES
BEFORE TRACKING TO THE NORTHEAST INTO CANADA. MEANWHILE...A WARM
FRONT APPROACHES ON MONDAY...AND THEN WEAK LOW PRES FORMS ALONG THE
BOUNDARY AS IT LIFTS TO THE NORTH. THAT BOUNDARY WILL BECOME NEARLY
STATIONARY NORTH OF THE REGION ON TUESDAY. AS A RESULT...WILL EXPECT
SCATTERED SHOWERS AND TSTMS TO DEVELOP MONDAY AFTERNOON...MAINLY
ACROSS NORTHERN ZONES. UNSETTLED WEATHER CONTINUES INTO TUESDAY AS
HIGH PRES OVER EASTERN CANADA DROPS SOUTH INTO THE GOLF OF MAINE.
THE STATIONARY FRONT NORTH OF THE AREA WILL PUSH TO THE SOUTH AS A
BACK DOOR COLD FRONT...AND THEN THE HIGH ANCHORS ITSELF OVER THE
WESTERN ATLANTIC THROUGH THE END OF THE WEEK.

THE UPPER TROUGH OVER THE MIDWEST WILL SLOWLY TRACK EAST...BUT WILL
EFFECTIVELY BECOME BLOCKED BY THE OFFSHORE HIGH. SEVERAL WEAK
IMPULSES WILL DEVELOP AT THE BASE OF THE TROUGH...AND THOSE WILL
TRACK TOWARDS THE REGION...KEEPING UNSETTLED WEATHER IN THE FORECAST
THROUGH THE END OF THE WEEK.

THE HIGH MOVES TO THE EAST THURSDAY NIGHT...AND THEN THE UPPER
TROUGH MOVES INTO THE EASTERN U.S. THERE ARE SOME INDICATIONS THAT
THE TROUGH BECOMES NEGATIVELY TILTED...AND THEN LOW PRES WILL
DEVELOP OVER THE MID-ATLANTIC BEFORE MOVING THROUGH THE REGION
THURSDAY NIGHT THROUGH FRIDAY. WILL BUMP UP POPS TO LIKELY FOR MOST
OF THE REGION FOR THAT TIME FRAME. COULD BE SOME LINGERING SHOWERS
INTO SATURDAY AS SEVERAL STRONG SHORTWAVES DIVE INTO THE REGION AS
THE TROUGH MOVES OVERHEAD.

SUMMER-LIKE TEMPS CONTINUE ON MONDAY WITH HIGHS WELL ABOVE
NORMAL...TOPPING OFF IN THE LOW 80S WEST OF THE HUDSON RIVER AND IN
THE MID TO UPPER 70S MOST ELSEWHERE...AND COOLER NEAR THE COASTS.
TEMPS RETURN CLOSER TO NORMAL ON TUESDAY...TOPPING OFF IN THE UPPER
60S TO LOWER 70S WITH THE WARMEST TEMPS ONCE AGAIN WEST OF THE
HUDSON RIVER. BY WEDNESDAY...BEHIND THE BACK DOOR COLD FRONT AND
WITH ONSHORE FLOW...HIGHS WILL RANGE FROM THE UPPER 50S NEAR THE
COASTS TO THE MID 60S ACROSS THE INTERIOR. TEMPS WILL THEN TOP OFF
AROUND NORMAL TO CLOSE OUT THE WEEK...GENERALLY IN THE UPPER 60S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS THIS AFTN INTO THE EVENING. A COLD FRONT APPROACHES
AND PASSES TONIGHT...BRINGING PERIODS OF SUB-VFR CONDITIONS.

SW FLOW THIS AFTN/EVENING...GENERALLY 8-13 KTS. OCNL GUSTS PSBL
18-25 KTS. GUSTS WILL SUBSIDE AFTR 00Z.

VIS MAINLY P6SM...THOUGH ANY PCPN COULD DROP VIS TO 3-5SM FOR A PERIOD.

CIGS MAINLY VFR...WITH INCREASING MID AND HIGH LEVEL CLOUDS. CIGS
COULD DROP TO 1500-2500 FT WITH ANY PCPN. PSBL STRATUS OVER
EASTERN AREAS AS WELL THIS EVENING AHEAD OF FRONTAL PASSAGE.

FIRST ROUND OF PCPN PSBL AFTR 19Z...WITH HIGHER CONFIDENCE OF THE
21-01Z TIME FRAME. MAINLY SHRA BUT COULD SEE ISO TSTM...LOW
CONFIDENCE OF COVERAGE/TIMING AT THIS TIME AND WILL NOT INCLUDE.

ANOTHER ROUND OF PCPN THIS EVENING/EARLY OVERNIGHT RIGHT AHEAD OF
FRONT...MAINLY SHRA. WILL BRING SUB-VFR CONDITIONS FOR BOTH
VIS/CIGS. WINDS SHIFT BEHIND FRONT AFTR 06Z TO WNW FLOW.

.OUTLOOK FOR 18Z SUN THROUGH THURSDAY...
.SUN-MON...VFR WITH W/NW FLOW.
.MON NIGHT-THURS...PERIODS OF MVFR OR LOWER WITH PCPN.

&&

.MARINE...
PATCHY FOG WILL LINGER ON THE WATERS THIS AFTERNOON BUT NOT
EXPECTED TO BE DENSE. ANY FOG WILL BECOME SMALLER AND SMALLER IN
AREA GOING THROUGH THE DAY WITH THE CONTINUED WARMING.

SCA CONDITIONS STILL EXPECTED FOR MOST WATERS EXCEPT LONG ISLAND
SOUND AND EASTERN BAYS WITH WINDS INCREASING WITH INCREASED MIXING
LAYER THIS AFTERNOON INTO EARLY EVE. THE INCREASING SW FETCH WILL
HELP BUILD SEAS AS WELL TO 5 FT ACROSS THE OCEAN ZONES. JUST
EASTERN OCEAN ZONES HAVE SCA CONDITIONS THROUGH TONIGHT BUT IT IS
POSSIBLE THE SCA COULD BE EXPANDED INTO OTHER MARINE ZONES AS
WELL. SUB SCA EXPECTED THEREAFTER FOR SUN-SUN NIGHT.

SUB-SCA CONDITIONS ON TAP FOR THE START THE NEW WEEK. BY THE MIDDLE
OF NEXT WEEK...SMALL CRAFT CONDITIONS RETURN AS A PERSISTENT ONSHORE
FLOW WILL HELP PUSH OCEAN SEAS UP TO 3-5 FT.

&&

.HYDROLOGY...
BETWEEN A QUARTER TO A HALF INCH OF BASIN AVERAGE QPF IS EXPECTED
THROUGH TONIGHT WITH SOME HIGHER AMOUNTS FROM CONVECTION. ANY
FLOODING POTENTIAL IS EXPECTED TO BE GENERALLY MINOR...PARTICULARLY
FOR THOSE LOCATIONS GETTING MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS.

SCATTERED SHOWERS/TSTMS COULD PRODUCE LOCALLY HEAVY RAIN FOR MOST OF
THE UPCOMING WEEK...BUT WIDESPREAD ORGANIZED PRECIPITATION OF 1/2"
QPF OR MORE WILL HOLD OFF UNTIL LATE NEXT WEEK WHEN LOW PRESSURE
TRACKS THROUGH THE REGION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ350-353.

&&

SYNOPSIS...JM/MPS
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...MPS
AVIATION...SEARS
MARINE...JM/MPS
HYDROLOGY...JM/MPS
Hazardous weather outlook, May 10, 3:46 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EDT SAT MAY 10 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-112000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
346 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-112000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 PM EDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, May 10, 2:58 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
258 PM EDT SAT MAY 10 2014

CTZ006-102000-
NORTHERN NEW HAVEN-
258 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WOODBURY CENTER...OR 6 MILES
EAST OF NEW MILFORD...AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  6 MILES NORTH OF NAUGATUCK BY 335 PM.
  NEAR WATERBURY BY 340 PM.
  NEAR WOLCOTT BY 345 PM.
  NEAR CHESHIRE BY 400 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH RAINFALL
RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS
COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF
POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4163 7293 4156 7294 4157 7288 4155 7286
      4158 7283 4156 7282 4158 7280 4158 7276
      4142 7276 4149 7333 4150 7333 4151 7331
      4152 7317 4156 7316 4157 7310 4163 7302
      4165 7294

MPS
Special weather statement, May 10, 3:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EDT SAT MAY 10 2014

NYZ072-075-081-176-178-179-101945-
KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN QUEENS-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHERN QUEENS-
301 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM WILL IMPACT KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...QUEENS...SOUTHERN NASSAU AND SUFFOLK COUNTIES...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARK SLOPE...OR NEAR FLATBUSH...AND MOVING
EAST AT 50 MPH.

THIS STORM WILL BE...
  NEAR KENNEDY AIRPORT BY 310 PM.
  NEAR VALLEY STREAM BY 315 PM.
  NEAR BALDWIN BY 320 PM.
  NEAR WANTAGH BY 325 PM.
  NEAR MASSAPEQUA BY 330 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4059 7349 4061 7342 4072 7343 4075 7290
      4073 7286 4073 7284 4083 7284 4083 7288
      4076 7287 4075 7291 4072 7343 4079 7346
      4076 7371 4077 7373 4075 7402 4070 7404
      4069 7401 4060 7403 4059 7401 4057 7402

MPS
Special weather statement, May 10, 3:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT SAT MAY 10 2014

NYZ078-080-177-179-102000-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
315 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW ROCHELLE...AND MOVING SOUTHEAST AT 30
MPH.

THIS STORM WILL BE...
  NEAR SANDS POINT BY 320 PM.
  NEAR GLEN COVE BY 325 PM.
  NEAR BAYVILLE BY 330 PM.
  NEAR OYSTER BAY BY 335 PM.
  NEAR SYOSSET BY 340 PM.
  NEAR WOODBURY BY 345 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4083 7376 4087 7373 4085 7366 4091 7364
      4093 7353 4090 7349 4093 7351 4095 7349
      4093 7343 4091 7342 4094 7341 4085 7312
      4069 7325 4065 7338 4066 7329 4062 7331
      4063 7335 4061 7338

MPS
Special weather statement, May 10, 3:24 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
324 PM EDT SAT MAY 10 2014

CTZ005-006-010-NYZ068-102030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-SOUTHERN NEW HAVEN-
324 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM WILL IMPACT EASTERN PUTNAM...FAIRFIELD AND
NORTHERN NEW HAVEN COUNTIES...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANBURY...AND MOVING EAST AT 25 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4156 7294 4157 7288 4155 7286 4158 7283
      4156 7281 4133 7277 4130 7355 4137 7354
      4137 7357 4148 7359 4151 7338 4148 7333
      4151 7331 4152 7317 4155 7316 4158 7293

MPS
Special weather statement, May 10, 3:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT SAT MAY 10 2014

CTZ005-006-NYZ068-102030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
343 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM WILL IMPACT NORTHERN FAIRFIELD...PUTNAM AND
WESTERN NEW HAVEN COUNTIES...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING EAST AT 40 MPH.

THIS STORM WILL BE...
  5 MILES SOUTH OF SHERMAN BY 355 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4166 7349 4163 7349 4150 7343 4152 7339
      4149 7337 4148 7333 4150 7333 4151 7332
      4152 7324 4147 7322 4144 7374 4151 7376
      4153 7354 4167 7352 4167 7351

MPS
Special weather statement, May 10, 3:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT SAT MAY 10 2014

NYZ078>081-102030-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST
SUFFOLK-
349 PM EDT SAT MAY 10 2014

...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTHPORT...AND MOVING EAST AT 35 MPH.

THIS STORM WILL BE...
  NEAR STONY BROOK BY 400 PM.
  NEAR PORT JEFFERSON BY 405 PM.
  NEAR MOUNT SINAI BY 410 PM.
  NEAR MIDDLE ISLAND BY 415 PM.
  6 MILES NORTH OF YAPHANK BY 420 PM.
  NEAR WADING RIVER BY 425 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO 1 INCH PER HOUR...IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4086 7239 4076 7274 4076 7277 4078 7276
      4077 7281 4084 7339 4094 7338 4094 7328
      4091 7322 4093 7316 4097 7317 4098 7312
      4097 7278 4099 7263 4103 7255 4103 7244
      4099 7243 4099 7247 4096 7240 4103 7237

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:16 AM EDTDense Fog AdvisoryOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region5 hr
May 10, 2:58 PM EDTSpecial Weather StatementOKX62 min
May 10, 3:24 PM EDTSpecial Weather StatementOKX66 min
May 10, 3:36 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region39 min
May 10, 4:01 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region119 min
May 10, 4:36 PM EDTSpecial Weather StatementOKX54 min
May 10, 4:39 PM EDTSpecial Weather StatementOKX66 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.